Sleepless in Canada

I am one of the rare women who didn't enter menopause until very late, after 55.

I actually had to have a uterine ablation - they burn the lining of your uterus - so my period would stop.

I have been having hot flashes since I was 49. I recently turned 60 and am again having major issues with hot flashes. I am taking clonindine for the hot flashes but it helped for a while. My hot flashes are worse again, very intense with night time being the worst. I get so hot I feel like I'm boiling over!

I wake up usually 4-5 times a night and it often takes me over 30 minutes to cool down. I am also having some memory issues. I tried HRT before but quit as the progestrone kept me awake. My doctor feels I need to go back on HRT to help with the hot flashes and the memory loss. My first night on back on HRT and I go sleep just fine but only sleep for 2 and a half hours and now am wide awake! I also have Meneires Disease and it is very important for me to get my 8-10 hours of sleep a night. I swim a mile at least 5 days a week and eat healthy, don't drink coffee or pop and only herbal tea after noon.

My question is, since the progesterone is to keep the uterine lining from getting too thick, do I need to take it since I had my uterine lining burned off?

Comments for Sleepless in Canada

Click here to add your own comments

Mar 24, 2017
Sleepless in Canada
by: Joy

At the age of 47, I also had the ablation. Had I known about progesterone therapy then, I would never have had it done only because it is so evasive. I am now 61. Heavy/continual bleeding and clotting is a classic Peri-Menopause symptom which progesterone, together with other nutrients helps to clear. I started to use progesterone very soon after my ablation and I can assure you that I never suffered a build up of the lining, how can there be? There is no lining due to the ablation. Didn't your doctor explain this to you?

Your adverse symptoms clearly suggest Estrogen Dominance. Hot flushes require 400-500mg of Natpro Progesterone Cream, maybe more depending on how severe they are, for 4-6 days maybe longer. The amount can then be reduced very SLOWLY until a optimal level is reached. Reduce by 16-20mg at a time and never used less that 100mg per day, again, you may need more. There is NO natural progesterone in HRT, but rather progestin a synthetic version of progesterone. So I am not surprised that you experienced problems sleeping. Please whatever you do, try not to go on HRT again as all drug based HRTs have a potential to cause harm as you experienced. I am most surprised that your doctor didn't explained the difference between progesterone and progestin to you. Many are confused because it has never been explained to them. Please read the page below on meniere's disease (dizziness).

What is your Vitamin D3 level? A deficiency reduces the benefits of progesterone, it is also connected to every single functioning cell in the body making it vital. It also helps with insomnia but so too does Magnesium, an important co-factor for vitamin D3.

Please read the following pages as well as the references:

How to use Progesterone Cream
www.progesteronetherapy.com/how-to-use-progesterone-cream
Estrogen Dominance
https://www.progesteronetherapy.com/estrogen-dominance
Peri-Menopause
https://www.progesteronetherapy.com/peri-menopause.html
Menopause
https://www.progesteronetherapy.com/menopause.html
HRT
https://www.progesteronetherapy.com/hrt.html
Vitamin D3
http://www.progesterone-info.com/benefits-of-vitamin-d
Magnesium
http://www.progesterone-info.com/magnesium.html
Causes of Dizziness
https://www.progesteronetherapy.com/causes-of-dizziness.html

Mar 25, 2017
Never take estrogen
by: D

Hi Sleepless,

Like you while going through perimenopause and menopause itself, I saw every hour on the hour at night. You are making matters worse for yourself by adding to the estrogen level you already have. Your progesterone level is probably at 0 and that is what you should be taking. Only progesterone. The wonderful lady who started this wonderful site always told people never to take estrogen. The entire reason why you are in this situation is because your progesterone level either doesn't exist anymore or is very, very low whereas you probably have plenty of estrogen causing all this havoc. The estrogen is unopposed with no progesterone, which is causing you all these issues. My doctor also prescribed HRT, but I chose to listen to Wray and only take the progesterone. A decision I have never regretted. Hope this helps.

Mar 25, 2017
Night sweats
by: Anonymous

I take 2 vitamin c tablets one morning one evening, 500mg every day, plus 1 soya isoflavanes tablet 5000mg, they will take a while to fully get into your system but will virtually remove your hot flushes to brief ones of about 2 small ones a day. Dont drink too much caffeine say 2 small cups of coffee a day, try Redbush caffeine free tea, and never drink alcohol, try to reduce your meat intake a bit. I read all this in a book written by a Dr showing women natural alternatives to HRT, hope this helps.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...